I am a 28 year old male, having terrible acne issues since my teenage. Now I am married and a father of a child, and I still have pimples all the time. I have been treated for acne for many years. Some of the doctors suggested me to take Doxycycline 20 mg daily for 3 months. It delayed the appearance of pimples but did not stop them. Then, I moved on and got help from another skin specialist. He treated me and gave me soap and face wash. He also gave me another antibiotic called Azithromycin 500 mg for 3 days in a week for about 2 months. He also gave me topical creams (Deriva-CMS, Adapalene microspheres, Clindamycin phosphate gel). But the same thing happened again. The acne eruption stopped only for a few months when I was taking medicines, and after that, it started coming back.
These pimples are also seen in my back. But now, only very few pimples are left in my back. I guess due to all these medications it has reduced but not permanently gone. I heard about Isotretinoin medication which is also an option for acne, but I have not tried it. I am really suffering from acne issues for quite a long time. Please help me get rid of this.
Welcome to icliniq.com.
I have reviewed the images (attachment removed to protect patient identity)
Moderately severe to severe grade of acne and persisting since years such as in your case is an automatic choice for treatment with Oral Retinoids i.e Isotretinoin. You may continue with other topical medications like Adapalene, Clindamycin, and Benzoyl peroxide gel and oral antibiotics such as Azithromycin.
Thanks for your quick reply. Please let me know the suggested dosage of Isotretinoin medicine and name of the brand which I can take.
Welcome back to icliniq.com.
The Isotretinoin capsule is of 20 mg. It can be taken once daily. Various brands are available such as capsule Sotret, Claravis, and Accutane.
Baseline lipid profile and liver function test are recommended before starting treatment with Isotretinoin. These tests need to be repeated after 4 weeks of Isotretinoin. Treatment duration can be 6 to 8 months. I suggest you take it under the supervision of a dermatologist in your vicinity.
Query: Hi doctor, I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse i... Read Full >>
Answer: Hi, Welcome to icliniq.com. Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse. Isotretinoin must be continued in tapering doses for at least six months. You need to go for a hormonal evaluation... Read Full
Article Overview: Adult acne is more common nowadays with changes in lifestyle and the use of various cosmetic products. The treatment of adult acne is a challenge for many dermatologists and is also frustrating for the patients. Understanding the cause of adult acne helps establish a better strategy for the prevention and treatment of adult acne. Read Article
Acne is very common in the teenage group. But, when we have acne as an adult, it is very frustrating. The Acne treatment which worked in adolescent age can be useless or even worsen the condition. Many people wonder 'do adults get acne?'. Yes, adults can get acne. Some continue to get acne in their ... Read Article
Query: Hi doctor, I have deep acne on the face for more than 10 years and for which my doctor has prescribed Isotretinoin drug Isokon 20 mg. The medicine seems to show a lot of improvement for acne. However, I feel that it has some side effects as I feel tired with burning eyes. Is this normal? Is Isotre... Read Full >>
Answer: Hi, Welcome to icliniq.com. Yes, Isotretinoin is a wonder drug for acne. But, it has lots of side effects. The side effects can be avoided if you take it under strict guidance of your dermatologist. For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-on... Read Full
Ask your health query to a doctor online?Ask a Dermatologist Now